Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 90, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2015, 11:50 AM EDT for 6 counties in Indiana. It was in force for 40 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 11:50 AM EDT (15:50 UTC)
- Expired
- Jul 13, 2015, 12:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Hancock County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 11:50 AM EDT | TSTM WND DMG | Indianapolis, IN | MULTIPLE TREES DOWN NEAR ROCKVILLE AND COUNTRY CLUB ROAD. |
| Jul 13, 11:51 AM EDT | TSTM WND GST 52 | 7 Sw Indianapolis, IN | |
| Jul 13, 11:56 AM EDT | TSTM WND DMG | 8 W Indianapolis, IN | SEVERAL LARGE TREES DOWNED AT 10TH STREET NEAR INTERSTATE 465. |
| Jul 13, 12:07 PM EDT | TSTM WND DMG | Indianapolis, IN | TREES DOWN NEAR MINNESOTA AND MERIDIAN STREETS. TIME ESTIMATED FROM RADAR. |
| Jul 13, 12:10 PM EDT | TSTM WND GST 56 | New Whiteland, IN | AT BAMCHASE |
| Jul 13, 12:12 PM EDT | TSTM WND DMG | Greenwood, IN | TREE DOWN NEAR US31 AND SMITH VALLEY ROAD. TIME ESTIMATED FROM RADAR |
| Jul 13, 12:18 PM EDT | TSTM WND GST 65 | Fairland, IN | |
| Jul 13, 12:19 PM EDT | TSTM WND GST 60 | Camby, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 10:17 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WUUS53 KIND 131550
SVRIND
INC059-063-081-097-109-145-131630-
/O.NEW.KIND.SV.W.0090.150713T1550Z-150713T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1150 AM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN CENTRAL INDIANA...
HENDRICKS COUNTY IN CENTRAL INDIANA...
JOHNSON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
MORGAN COUNTY IN CENTRAL INDIANA...
SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 1230 PM EDT
* AT 1148 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FISHERS TO SPEEDWAY TO DANVILLE...AND MOVING
SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SHELBYVILLE...LAWRENCE...PLAINFIELD...BEECH GROVE...
MOORESVILLE...SOUTHPORT...GREENWOOD...GREENFIELD...FRANKLIN...
MARTINSVILLE...MONUMENT CIRCLE...MCCORDSVILLE...FORTVILLE...WARREN
PARK...CAMBY...CUMBERLAND...HOMECROFT...MONROVIA AND SPRING LAKE.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 80 AND 124.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 202.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 55 AND 110.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 64 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3935 8564 3934 8649 3985 8666 3993 8597
3993 8587 3994 8585 3995 8563
TIME...MOT...LOC 1551Z 333DEG 29KT 3992 8594 3974 8624
3972 8648
HAIL...0.75IN
WIND...70MPH
$$
NIELD2 follow-up statements
025
WWUS53 KIND 131608
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1208 PM EDT MON JUL 13 2015
INC059-063-081-097-109-145-131630-
/O.CON.KIND.SV.W.0090.000000T0000Z-150713T1630Z/
SHELBY IN-MORGAN IN-MARION IN-JOHNSON IN-HENDRICKS IN-HANCOCK IN-
1208 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHERN HENDRICKS...JOHNSON...MARION...MORGAN AND SHELBY COUNTIES
UNTIL 1230 PM EDT...
AT 1204 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF GREENFIELD TO 6 MILES SOUTH OF
GREENWOOD TO 7 MILES SOUTH OF MOORESVILLE...AND MOVING SOUTHEAST AT
45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...MARTINSVILLE...FRANKLIN...MORRISTOWN...FAIRLAND...
BOGGSTOWN...TRAFALGAR...MAHALASVILLE...MORGANTOWN...PRINCES LAKES...
MARIETTA...EDINBURGH...WALDRON...FLAT ROCK AND GENEVA.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 80 AND 122.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 55 AND 110.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 68 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE INDIANAPOLIS METROPOLITAN AREA. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3935 8564 3934 8649 3979 8663 3993 8591
3993 8587 3994 8584 3995 8563
TIME...MOT...LOC 1608Z 337DEG 40KT 3968 8582 3950 8612
3948 8636
HAIL...0.75IN
WIND...70MPH
$$
NIELD151
WWUS53 KIND 131630
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 PM EDT MON JUL 13 2015
INC059-063-081-097-109-145-131640-
/O.EXP.KIND.SV.W.0090.000000T0000Z-150713T1630Z/
SHELBY IN-MORGAN IN-MARION IN-JOHNSON IN-HENDRICKS IN-HANCOCK IN-
1230 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK...SOUTHERN
HENDRICKS...JOHNSON...MARION...MORGAN AND SHELBY COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHERN PORTIONS OF MORGAN...JOHNSON AND SHELBY COUNTIES.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT.
LAT...LON 3935 8564 3934 8649 3979 8663 3993 8591
3993 8587 3994 8584 3995 8563
TIME...MOT...LOC 1630Z 337DEG 40KT 3945 8571 3927 8602
3925 8626
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:40 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 13, 10:40 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1040 AM EDT MON JUL 13 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 242 AM EDT MON JUL 13 2015 SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER AND FLASH FLOODING LOOK LIKE A GOOD BET...ESPECIALLY TODAY AND TONIGHT. DRY WEATHER WILL TAKE OVER BY TUESDAY NIGHT...BUT MORE THUNDERSTORMS ARE POSSIBLE TOWARD AND THROUGH THE WEEKEND. IT WILL CONTINUE TO BE VERY WARM AND HUMID TODAY AND TUESDAY AND AGAIN DURING THE WEEKEND. && .NEAR TERM /TODAY AND TONIGHT/... ISSUED AT 1021 AM EDT MON JUL 13 2015 HAVE UPDATED GRIDS TO REFLECT LINE OF STORMS ON OUR DOORSTEP AT THIS TIME AND ALSO ADDED DAMAGING WIND MENTION TO THE GRIDS. MAY SEE INTENSIFICATION OF THE LINE AS IT MOVES INTO CLEAR AIR WITH INSOLATION/DESTABILIZATION ONGOING. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 242 AM EDT MON JUL 13 2015 COULD BE A ROUGH DAY AND NIGHT ACROSS CENTRAL INDIANA AS MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TO MARCH SOUTHEAST OVER CENTRAL INDIANA. FLASH FLOODING IS POSSIBLE...AND THERE IS A MODERATE RISK FOR SEVERE STORMS INCLUDING DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN A FEW SUPERCELL AND OR BOW ECHO EMBEDDED TORNADOES. MESOSCALE MODELS SUGGEST EASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THUNDERSTORM COMPLEX WILL TAKE A TURN SOUTHWEST OVERNIGHT PARALLEL TO 850-300 MILLIBAR THICKNESS LINES AND ALONG A WARM FRONT AND COULD MAKE IT INTO OUR NORTHWESTERN COUNTIES TOWARD NOON. MEANWHILE...THUNDERSTORMS HAVE BEEN SLOWER TO DEVELOP AND ARE SHOWING LESS LIFE OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS EARLY THIS OVERNIGHT. HOWEVER...WITH 25 TO 30 KNOT LOW LEVEL JET FROM THE OZARKS TO WESTERN ILLINOIS FEEDING THESE STORMS AND AN 100 KNOT UPPER JET STREAK MOVING INTO CENTRAL IOWA ON THE NORTHERN PERIPHERY OF THE DOME OF HIGH PRESSURE...OVER THE SOUTHERN PLAINS...SHOULD SEE THE STORMS INTENSIFY AS THEY MOVE SOUTHEAST ALONG THE FRONTAL BOUNDARY AND SHARP INSTABILITY GRADIENT. SURFACE BASE CAPES WERE STILL 2000 J/KG OR HIGHER EARLY THIS AM...SOUTH AND WEST OF THE FRONTAL BOUNDARY. THE FIRST NORTHERN ILLINOIS STORM CLUSTERS SHOULD MAKE IT INTO OUR NORTHWESTERN COUNTIES BEFORE 12Z. 1000-500 MILLIBAR BULK SHEAR MAGNITUDE TO 30 KNOTS OR MORE...STORM STORM MOTION ALONG THE WARM FRONT AND INSTABILITY GRADIENT...AND LONG CURVED HODOGRAPHS SUGGEST WIDESPREAD SEVERE STORMS ARE POSSIBLE WITH ALL TYPES OF SEVERE WEATHER ON THE TABLE...EVEN DURING THE MORNING HOURS. FLASH FLOODING COULD CERTAINLY CONTINUE BE AN ISSUE...ESPECIALLY IF AREAS EFFECTED BY LAST NIGHT'S STORMS TAKE ANOTHER HIT. 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE LESS THAN 2 INCHES FOR THOSE COUNTIES. FLASH FLOOD WATCH WILL GO IN EFFECT AT 5 AM FOR ALL OF CENTRAL INDIANA AND RUN THROUGH 5 AM TUESDAY. AFTER THE MORNING AND OR EARLY AFTERNOON CONVECTION MOVES THROUGH...THE STATIONARY FRONT SHOULD SLIP A LITTLE SOUTHWARD DUE TO STORM OUTFLOW...BEFORE SHORTLY THEREAFTER RETURNING NORTHEAST...AS THE ATMOSPHERE RECOVERS. AS IT DOES...INSTABILITY SHOULD QUICKLY BUILD AGAIN FROM SOUTHWEST TO NORTHEAST WITH MIXED LAYER CAPES TO 3000 J/KG OR MORE AND LITTLE INHIBITION. THIS SHOULD LEAD TO MORE LATE DAY STORMS BEFORE ANOTHER COMPLEX LIKELY MOVES IN FROM THE NORTHWEST DURING THE EVENING OR OVERNIGHT. WIDESPREAD SEVERE WEATHER WILL BE A THREAT WITH THESE STORMS ALONG WITH HEAVY RAIN AND RESULTANT FLOODING. WPC 24 HOUR QPF FORECAST ENDING AT 12Z TUESDAY HAS A LARGE AREA OF 1 TO 2 INCHES OF RAINFALL OVER CENTRAL INDIANA...WHICH LOOKS EASILY ATTAINABLE WITH SEVERAL THUNDERSTORM COMPLEXES READY TO ROLL THROUGH. MANY LOCALES COULD SEE MUCH MORE THAN 2 INCHES. SPC DAY1 MODERATE RISK LOOKS ABOUT RIGHT WITH BEST HAIL CHANCES AND TORNADO CHANCES ACROSS ILLINOIS AND SOUTHWESTERN PARTS OF CENTRAL INDIANA AND 45% CONVECTIVE WIND CONTOUR ACROSS ALL BUT OUR FAR NORTHEASTERN COUNTIES. WITH A LOT OF CLOUDS AND CONVECTIVE ELEMENTS AROUND TODAY...PREFER THE 00Z NAM MOS THAT WAS NOT AS WARM AS THE 00Z GFS OR ENSEMBLE MOS. CONVERSELY...WENT WITH THE SLIGHTLY WARMER 00Z GFS MOS AND ENSEMBLE MOS TONIGHT...WITH CONVECTION AROUND. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... ISSUED AT 242 AM EDT MON JUL 13 2015 THUNDERSTORMS AND QUITE POSSIBLY FLOODING WILL CONTINUE TO BE AN ISSUE AT THE BEGINNING OF THE SHORT TERM AS MODELS AGREE A SHARP UPPER TROUGH WILL DROP DOWN OVER THE OHIO VALLEY AND FORCE A COMPLEX SURFACE BOUNDARY OR BOUNDARIES SOUTH OF THE OHIO RIVER TUESDAY NIGHT WHICH SHOULD PUT AN END TO THE SHOWERS AND THUNDERSTORMS FOR NEAR 48 HOURS. THIS SHOULD ALLOW AT LEAST THE FLOODED LOW LYING AREAS AWAY FROM RIVERS AND STREAMS TO RECOVER. EXPECT AT LEAST SCATTERED STORMS ON TUESDAY AS THE UPPER TROUGH APPROACHES...LEFT OVER BOUNDARIES REMAIN OVER THE AREA AND INSTABILITY AND MOISTURE REMAIN PLENTIFUL. WOULD NOT RULE OUT A FEW SEVERE STORMS...MAINLY SOUTH OF AN ANDERSON TO NOBLESVILLE TO CRAWFORDSVILLE LINE AND EARLIER IN THE DAY WHEN THE LOW LEVEL INFLOW IS STILL SOUTHWEST. SPC DAY2 MARGINAL RISK REFLECTS THIS. THE SEYMOUR AND BEDFORD AREAS WILL BE IN A SLIGHT RISK. THE REMAINING CONVECTIVE ACTIVITY WILL BE EXITING SOUTHEAST TUESDAY EVENING AS THE UPPER TROUGH MOVES INTO THE APPALACHIANS. BROAD AREA OF SURFACE HIGH PRESSURE WILL THEN MOVE INTO THE GREAT LAKES AND KEEP IT DRY THROUGH WEDNESDAY NIGHT. STILL COULD SEE SOME LINGERING CLOUDS TUESDAY NIGHT...DIURNAL CU ON WEDNESDAY AND INCREASING HIGH CLOUDS WEDNESDAY NIGHT IN NORTHWEST FLOW ALOFT AROUND THE NORTHEASTERN PERIPHERY OF THE DOME OF HIGH PRESSURE OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. THE 00Z GFS MOS AGAIN LOOKS TOO WARM TUESDAY WITH PLENTY OF CLOUD COVER EXPECTED TO BE AROUND. THE REST OF THE SHORT TERM...00Z MOS FAIRLY CLOSE AND LOOKS REASONABLE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 309 AM EDT MON JUL 13 2015 THE LONG TERM WILL START OUT DRY AS AN UPPER RIDGE AXIS MOVES THROUGH CENTRAL INDIANA. BY THURSDAY NIGHT THOUGH AN UPPER WAVE WILL APPROACH IN THE FLATTER FLOW PATTERN AND BRING SOME THUNDERSTORM CHANCES BACK INTO THE AREA. AFTER THAT THE CORE OF THE UPPER RIDGE REBUILDS OVER THE CENTRAL U.S. AND STARTS TO RETROGRADE BACK TO THE WEST. THIS WILL KEEP CHANCES FOR THUNDERSTORMS OVER CENTRAL INDIANA THROUGH THE REST OF THE LONG TERM AS UPPER WAVES ROUND THE RIDGE AND INTERACT WITH A WARM HUMID AIRMASS. WHILE THURSDAY SHOULD SEE HIGH TEMPERATURES SLIGHTLY BELOW NORMAL THEY WILL REBOUND TO NORMAL/JUST ABOVE NORMAL VALUES IN THE MIDDLE 80S TO LOWER 90S FOR THE REST OF THE LONG TERM. && .AVIATION /DISCUSSION FOR 131500Z TAF UPDATE/... ISSUED AT 1040 AM EDT MON JUL 13 2015 MAIN FOCUS FOR THE UPDATE IS TO FINE TUNE TIMING FOR INTENSE CONVECTIVE LINE AT ALL TERMINALS. HAVE BUMPED UP POTENTIAL WIND GUSTS TO 45KTS FOR AN HOUR TIME FRAME BETWEEN NOW AND 18Z AT ALL TERMINALS. EXPECTED IMPACT ARRIVES AT KIND AROUND 1530Z. REST OF FORECAST UNCHANGED...12Z DISCUSSION FOLLOWS. LINE OF STORMS MOVING SOUTHEAST FROM NORTHERN ILLINOIS SHOULD IMPACT THE SITES LATER THIS MORNING. KLAF SHOULD SEE STORMS ARRIVE SOMETIME AFTER 14Z...KIND AND KHUF AROUND 16Z...AND KBMG AROUND 17Z. PUT A TEMPO GROUP AT EACH SITE WITH IFR VISIBILITIES AND INCLUDED WIND GUSTS OF 40 KTS OUT OF THE NORTHWEST AS THE SYSTEM MOVES THROUGH...BUT HIGHER GUSTS ARE NOT OUT OF THE QUESTION. THINK THERE WILL BE A BREAK AFTER THE LINE MOVES THROUGH...BUT COULD SEE SCATTERED DEVELOPMENT SO WILL INCLUDE VCTS THROUGHOUT. EXPECT ANOTHER LINE OF STORMS WITH SEVERE POTENTIAL TO MOVE THROUGH THIS EVENING/TONIGHT...BUT CONFIDENCE IN SPECIFIC TIMING IS LOW. WILL CONTINUE WITH EARLIER FORECAST BRINGING STORMS IN AFTER 23Z AT KLAF AND 1Z FOR KIND. MODELS ARE SHOWING A VARIETY OF TIMING THOUGH...AND GFS IS LATER WITH ANOTHER WAVE SO WILL STILL KEEP VCTS GOING THROUGH THE OVERNIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...MK NEAR TERM...MK/NIELD SHORT TERM...MK LONG TERM...CP AVIATION...CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 13, 4:43 AM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 AM EDT MON JUL 13 2015 INZ021-028>031-035>042-141000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- 443 AM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH TIL 5 AM TUESDAY... ...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE LOWER TO MID 90S. RIVER FLOODING WILL ALSO CONTINUE. HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. HIGH HEAT INDICES. TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE HEAT THIS AFTERNOON. DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AND OR PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL INDIANA ON TUESDAY AND EARLY TUESDAY EVENING. SEVERE STORMS ARE NOT EXPECTED. HOWEVER...HEAVY RAIN AND FLOODING ARE POSSIBLE. FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK. DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND MONDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>049-051>057-060>065-067>072-141000- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 443 AM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH TIL 5 AM TUESDAY... ...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE MID 90S TO OVER 100. RIVER FLOODING WILL ALSO CONTINUE. HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. HIGH HEAT INDICES. TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE HEAT THIS AFTERNOON. DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AND OR PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL INDIANA ON TUESDAY AND EARLY TUESDAY EVENING. A FEW SEVERE STORMS ARE POSSIBLE TUESDAY ALONG WITH HEAVY RAIN AND FLOODING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE HEAT INDEX WILL RISE INTO THE UPPER 90S TO 100 DEGREES OR MORE IN THE LOWER WABASH VALLEY TODAY THROUGH TUESDAY. FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK. DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Jul 13, 11:37 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TSTM WND GST NOBLESVILLE 40.06N 86.03W
07/13/2015 M65 MPH HAMILTON IN AMATEUR RADIO
HAGUE AND 202ND STREET
&&
ELBLocal storm report, Jul 13, 11:39 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1139 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM TSTM WND GST BROWNSBURG 39.84N 86.39W
07/13/2015 E60 MPH HENDRICKS IN AMATEUR RADIO
&&
ELBLocal storm report, Jul 13, 11:42 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1142 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG NOBLESVILLE 40.06N 86.03W
07/13/2015 HAMILTON IN STORM CHASER
TREE LIMBS DOWNED
&&
MDRLocal storm report, Jul 13, 11:44 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1144 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM TSTM WND DMG WHITESTOWN 40.00N 86.35W
07/13/2015 BOONE IN BROADCAST MEDIA
LARGE TREE DOWNED ALONG COUNTY ROAD 300S
&&
MDRLocal storm report, Jul 13, 11:48 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1148 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG WEST LAFAYETTE 40.44N 86.91W
07/13/2015 TIPPECANOE IN EMERGENCY MNGR
CONCRETE PLANT WITH ROOF BLOWN OFF BUILDING. BAY DOORS
WERE OPEN AT THE TIME. TIME ESITMATED.
&&
ELBLocal storm report, Jul 13, 11:49 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1149 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM TSTM WND GST 5 NW BROWNSBURG 39.89N 86.46W
07/13/2015 E60 MPH HENDRICKS IN AMATEUR RADIO
&&
CORRECTED LOCATION
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:29 AM EDT | River Flood Warning | IND | Johnson | 7 days |
| Jul 13, 10:00 AM EDT | Special Weather Statement | IND | Carroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more | 60 min |
| Jul 13, 10:26 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Fountain, Howard, Montgomery and 3 more | 49 min |
| Jul 13, 11:11 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Marion, Montgomery and 2 more | 49 min |
| Jul 13, 11:13 AM EDT | Areal Flood Advisory | IND | Fountain, Vermillion, Warren | 3 hr |
| Jul 13, 11:17 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam | 43 min |
| Jul 13, 11:26 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton | 2 hr |
| Jul 13, 11:36 AM EDT | Areal Flood Advisory | IND | Boone, Clinton, Delaware, Hamilton, Hancock, Hendricks and 11 more | 3 hr |
| Jul 13, 11:57 AM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam | 48 min |
| Jul 13, 12:05 PM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Clay, Decatur, Greene, Jennings and 7 more | 2 hr |
| Jul 13, 12:21 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 2 more | 54 min |
| Jul 13, 12:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 48 min |
| Jul 13, 1:03 PM EDT | Areal Flood Advisory | IND | Jackson, Jennings, Lawrence, Monroe | 117 min |
| Jul 13, 1:10 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 54 min |
| Jul 13, 1:12 PM EDT | Tornado Warning | IND | Jennings | 33 min |
| Jul 13, 3:47 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 23 hr |
| Jul 13, 7:46 PM EDT | Special Weather Statement | IND | Montgomery | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.